Paliperidone: As a Possible Cause of Pericardial Effusion


Creative Commons License

ŞAHPOLAT M., KÜÇÜKDURMAZ Z. , KAVAKCI Ö. , KURT R.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, vol.51, no.2, pp.169-171, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 51 Issue: 2
  • Publication Date: 2014
  • Doi Number: 10.4274/npa.y7061
  • Title of Journal : NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Page Numbers: pp.169-171

Abstract

Paliperidone which is the active metabolite of risperidon is one of the novel antipsychotics. Controlled clinical studies proved its effectiveness on decreasing the positive and negative symptoms of schizophrenia. Some studies and case reports, reported its cardiovascular and cardiometabolic side effects. Cardiac tamponade, that may be mortal, wasn't reported as a side effect with paliperidone usage before. We present a 40 years old female with catatonic schizophrenia for eighteen years, whom was on 6 mg/day paliperidon for 3 years and presented with pericardial tamponade. We suggest that paliperdione may have cardiovascular and cardiometabolic side effects also in therapeutic doses.